Strict Versions of Integrable Hierarchies in Pseudodifference Operators and the Related Cauchy Problems

G. F. Helminck*, V. A. Poberezhny, S. V. Polenkova

*Corresponding author for this work

    Research output: Contribution to journalArticleAcademicpeer-review

    2 Citations (Scopus)


    In the algebra PsΔ of pseudodifference operators, we consider two deformations of the Lie subalgebra spanned by positive powers of an invertible constant first-degree pseudodifference operator Λ 0 . The first deformation is by the group in PsΔ corresponding to the Lie subalgebra Ps <0 of elements of negative degree, and the second is by the group corresponding to the Lie subalgebra Ps Δ≤0 of elements of degree zero or lower. We require that the evolution equations of both deformations be certain compatible Lax equations that are determined by choosing a Lie subalgebra depending on Λ 0 that respectively complements the Lie subalgebra PsΔ <0 or Ps Δ≤0 . This yields two integrable hierarchies associated with Λ 0 , where the hierarchy of the wider deformation is called the strict version of the first because of the form of the Lax equations. For Λ 0 equal to the matrix of the shift operator, the hierarchy corresponding to the simplest deformation is called the discrete KP hierarchy. We show that the two hierarchies have an equivalent zero-curvature form and conclude by discussing the solvability of the related Cauchy problems.

    Original languageEnglish
    Pages (from-to)197-214
    Number of pages18
    JournalTheoretical and Mathematical Physics(Russian Federation)
    Issue number2
    Publication statusPublished - 1 Feb 2019


    • Cauchy problem
    • Lax equation
    • pseudodifference operator
    • zero-curvature form


    Dive into the research topics of 'Strict Versions of Integrable Hierarchies in Pseudodifference Operators and the Related Cauchy Problems'. Together they form a unique fingerprint.

    Cite this